MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a quantum maverick balloon catheter.There was blood in the balloon.There were numerous hypotube kinks.The shaft was buckled throughout the distal shaft.Functional testing was performed by applying pressure with a water filled inflation device and found that water was leaking at the most proximal buckled location.Microscopic examination of the shaft revealed a hole in the outer shaft near the distal end of the core wire which indicates at some point the shaft buckled causing the core wire to puncture through the outer shaft.
 
Event or Problem Description
Reportable based on device analysis completed on 10jan2020.It was reported that a kink occurred.The 99% stenosed, 16mmx2.75mm target lesion was located in the severely tortuous and calcified left main coronary artery.A 2.75mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, the balloon delivery shaft was kinked.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a hole in the outer shaft.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9643414
Report Number2134265-2020-00689
Device Sequence Number1873706
Product Code LOX
UDI-Device Identifier08714729392668
UDI-Public08714729392668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0023744696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight65